MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during surgery, the doctor observed a scratch at the lens optic under microscope and worried it will affect patient¿s vision.Additional information has been received and it states that the surgery completed by using another same model same power lens.
 
Additional Manufacturer Narrative
Additional information has been provided in e.1., h.3., h.6., and h.11 the product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge, handpiece, and a non-qualified viscoelastic.The root cause for the reported complaint may be related to a failure to follow the instruction for use.The viscoelastic indicated is not qualified for the lens/monarch combination used.The product was not returned for evaluation company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device combination.The instruction for use instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The instruction for use instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device -filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.File will be reopened if new information or the sample is received the manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly (posterior surface up) in the lens case in the opened pouch inside the lens carton.A small amount of viscoelastic was observed on the lens.One haptic was broken in the gusset area.The broken haptic was returned.The optic was scratched near the anterior optic edge.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were used with a non-qualified viscoelastic.The reported scratched optic was observed.Additional lens damage was observed.The root cause for the reported complaint may be related to a failure to follow the ifu (instructions for use).The viscoelastic indicated is not qualified for the lens/monarch combination used.The ifu instructs: company foldable iol (intraocular lens) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd) filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Another company 085 diopter lens was used as a back up lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22084682
Report Number1119421-2025-01482
Device Sequence Number6935435
Product Code HQL
UDI-Device Identifier00380655095584
UDI-Public(01)00380655095584(17)250402(11)200403(10)15061431
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.085
Device Lot Number15061431
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer07/02/2025
08/14/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date07/22/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; NON COMPANY VISCOELASTIC
Patient SexFemale